Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Mobile, AL

May 11, 2007Escambia County, Florida; Baldwin County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 11, 2007, 3:13 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 11, 2007, 3:13 PM CDT (20:13 UTC)
Expired
May 11, 2007, 4:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Baldwin County, AL, Escambia County, FL

The radar

The Mobile radar (KMOB), 74 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 112014
SVRMOB
ALC003-FLC033-112100-
/O.NEW.KMOB.SV.W.0052.070511T2013Z-070511T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
313 PM CDT FRI MAY 11 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 400 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTH OF BARRINEAU PARK...OR ABOUT 17 MILES NORTHWEST OF
  PENSACOLA...AND MOVING NORTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARRINEAU PARK THROUGH 330 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3053 8740 3062 8736 3077 8752 3055 8766

$$
2 follow-up statements
000 
WWUS54 KMOB 112021
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CDT FRI MAY 11 2007

ALC003-FLC033-112100-
/O.CON.KMOB.SV.W.0052.000000T0000Z-070511T2100Z/
BALDWIN AL-ESCAMBIA FL-
317 PM CDT FRI MAY 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR CENTRAL ESCAMBIA AND SOUTHERN BALDWIN COUNTIES...

AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 7 MILES SOUTH OF BARRINEAU PARK...OR ABOUT 18 MILES NORTHWEST
OF PENSACOLA...MOVING WEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHEAST OF ELSANOR BY 340 PM CDT...
  BARRINEAU PARK BY 345 PM CDT...

ANOTHER SEVERE STORM WAS BEING DETECTED JUST NORTH OF MARLOW BETWEEN 
FAIRHOPE AND SUMMERDALE.  THIS STORM WAS MOVING TO THE WEST AT 8 
MPH....AND IS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS AND 
WINDS AROUND 60 MPH.  

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3053 8738 3069 8741 3071 8789 3046 8786

$$
000 
WWUS54 KMOB 112034
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
332 PM CDT FRI MAY 11 2007

ALC003-FLC033-112100-
/O.CON.KMOB.SV.W.0052.000000T0000Z-070511T2100Z/
BALDWIN AL-ESCAMBIA FL-
332 PM CDT FRI MAY 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT 
FOR CENTRAL ESCAMBIA AND CENTRAL BALDWIN COUNTIES...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS NEAR 60 MPH.  THIS STORM WAS LOCATED NEAR 
BARRINEAU PARK...OR ABOUT 21 MILES NORTHWEST OF PENSACOLA...MOVING 
WEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARRINEAU PARK THROUGH 345 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3053 8738 3071 8738 3071 8789 3046 8786

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:40 AM CDT, 11 hours 33 minutes earlier.

Area forecast discussion, May 11, 3:40 AM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
340 AM CDT FRI MAY 11 2007

.SHORT TERM...(TODAY THROUGH TONIGHT)...WILD CARD IN THE FIRST TWO
PERIODS OF THE FORECAST IS UPPER LOW MOVING FROM OVER EXTREME
SOUTHEAST TX TO OVER THE NORTH-CENTRAL GULF OF MEX. GUIDANCE IS
ADVERTISING THE OFFSHORE FLOW CURRENTLY UNDERWAY CONTINUING INTO
SATURDAY...LIMITING ANY DECENT LOW LEVEL MOISTURE INFLUX AHEAD OF
THIS SYSTEM. WHERE PRECIP WILL HAPPEN IS THE BIGGEST PROBLEM WITH
THIS SYSTEM. GUIDANCE IS ADVERTISING THE BEST CHANCE BEING SOUTHWEST
THIS AFTERNOON...TRANSITIONING TO NORTH TONIGHT...IN A BAND LIKE
FASHION. HAVE LITTLE INSIGHT...SO HAVENT STRAYED FROM GUIDANCE.

IN THE RECORD FRONT...DO NOT FEEL THAT MOBILES RECORD HIGH OF 95
WILL BE BROKEN. PENSACOLAS 90...THAT IS A DISTINCT
POSSIBILITY...WITH A FORECAST HIGH OF 89 FOR TODAY. /16

.LONG TERM...(SATURDAY THROUGH THURSDAY)WEAK H5 LOW WEAKENING AS IT
MOVES EAST ACROSS NORTHERN GULF OF MEXICO WILL PHASE SOMWWHAT WITH
ANOTHER UPPER TROUGH EXTENDING DOWN THE EAST COAST WITH RESULT BEING
A WEAK AREA OF SURFACE LOW PRESSURE OVER THE SOUTHEAST STATES.
ENOUGH PRECIPITABLE WATER...AROUND 1.50...ACROSS THE FORECAST AREA
THAT SOME THUNDERSTORMS SHOULD DEVELOP IN THE HEAT OF THE DAY ON
SATURDAY. AS THE EAST COAST UPPER TROUGH MOVES EAST...A SURFACE HIGH
PRESSURE WILL DROP DOWN THE FRONT SIDE OF THE TRAILING UPPER RIDGE
AND SEND ANOTHER BACK DOOR FRONT OUR WAY WITH DRIER AND COOLER AIR
FOR NEXT WEEK. AS THE SURFACE HIGH CONTINUES TO DROP SOUTH OFF THE
SOUTHEAST COAST OF THE UNITED STATES BY MID NEXT WEEK THE MOISTURE
GRADIENT WILL BE JUST ALONG AND ACROSS THE FORECAST AREA...SO WILL
EXPECT TO SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FROM
MONDAY AFTERNOON UNTIL THURSDAY...PRIMARILY AFTERNOON AND EVENING
AND MORE PREVALENT NEAR THE COAST WHERE THE SEA BREEZE WILL ENHANCE
THE LOW LEVEL CONVERGENCE. TEMPERATURES WARM TO HOT SATURDAY AND
SUNDAY WILL MODERATE INTO THE LOW AND MID 80S AFTER THE BACK DOOR
FRONT ARRIVES MONDAY MORNING OR THERE ABOUTS. /11

&&

.MARINE...UPPER LOW OVER EXTREME SOUTHEAST TX WILL MOVE SOUTHEAST TO
OVER THE NORTH-CENTRAL GULF OF MEX...THEN MEANDER AROUND AND WEAKEN
AS UPPER SYSTEM DIVES SOUTH OVER THE EASTERN CONUS...PUSHING A FRONT
ACROSS THE AREA SUNDAY. GENERAL OFFSHORE SYNOPTIC FLOW IS EXPECTED
THROUGH THE WEEKEND. A GULF BREEZE IS LIKELY SATURDAY...BEFORE THE
WEAK FRONT PASSES. HIGH PRESSURE WILL PUSH SOUTH OVER THE EAST
COAST...BRINGING A NORTHEAST TO EAST FLOW INTO MID WEEK. AS THE HIGH
MOVES SOUTH...A TIGHT GRADIENT WILL CREATE A MODERATE TO STRONG FLOW
INTO MID WEEK OVER NORTHEASTERN GULF COASTAL WATERS. /16

&&

.FIRE WEATHER...MAY SEE A FEW POCKETS OF HUMIDITY BELOW 35 PERCENT
TODAY BUT OVERALL THE TREND WILL BE MORE MOISTURE WITH LIGHT WINDS
TODAY. SATURDAY WILL SEE MORE OF A NORTHWEST WIND AS THE WEAK
SURFACE LOW TO THE EAST WILL AFFECT THE CIRCULATION OVER THE AREA
BUT THE NORTHWEST WIND WILL CARRY MORE MOISTURE THAN A POST FRONTAL
NORTHWEST WIND WOULD...PLUS EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS ON SATURDAY. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      88  65  88  66 /  20  20  30  20
PENSACOLA   90  69  88  69 /  20  20  40  20
DESTIN      86  72  85  71 /  20  20  40  20
EVERGREEN   90  64  88  65 /  20  20  40  20
WAYNESBORO  86  58  85  61 /  20  20  20  20
CAMDEN      89  62  85  62 /  20  30  50  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 11, 6:00 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT FRI MAY 11 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
121200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

HIGH PRESSURE MOVING SOUTH ALONG THE ATLANTIC SEABOARD MONDAY INTO
WEDNESDAY WILL CREATE A MODERATE TO STRONG EASTERLY FLOW...RESULTING
IN INCREASED SEAS AND MAKING BOATING FOR SMALL CRAFT HAZARDOUS

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, May 11, 1:56 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
156 PM CDT FRI MAY 11 2007

MSZ079-111945-
GEORGE-
INCLUDING THE CITIES OF...LUCEDALE...
156 PM CDT FRI MAY 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE COUNTY...

AT 151 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 2 MILES SOUTHWEST OF EVANSTON...AND MOVING WEST AT 5
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
BASIN...BEXLEY AND MERRILL THROUGH 245 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 11, 2:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT FRI MAY 11 2007

MSZ067-112045-
WAYNE-
INCLUDING THE CITIES OF...WAYNESBORO...
257 PM CDT FRI MAY 11 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WAYNE COUNTY...

AT 256 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES EAST OF MULBERRY...MOVING NORTHWEST AT
5 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MULBERRY...CLARA AND STRENGTHFORD THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS AROUND 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:49 PM CDTSevere Thunderstorm WarningMOBEscambia41 min
May 11, 2:00 PM CDTSevere Thunderstorm WarningMOBBaldwin30 min
May 11, 2:32 PM CDTSevere Thunderstorm WarningMOBBaldwin43 min
May 11, 4:01 PM CDTSevere Thunderstorm WarningMOBMobile44 min
May 11, 4:39 PM CDTSevere Thunderstorm WarningMOBConecuh51 min
May 11, 4:44 PM CDTSevere Thunderstorm WarningMOBMobile46 min
May 11, 5:07 PM CDTSevere Thunderstorm WarningMOBEscambia23 min
May 11, 5:16 PM CDTSevere Thunderstorm WarningMOBWashington44 min
May 11, 5:24 PM CDTSevere Thunderstorm WarningMOBMobile36 min
May 11, 6:39 PM CDTSevere Thunderstorm WarningMOBWilcox36 min
May 11, 6:41 PM CDTSevere Thunderstorm WarningMOBChoctaw17 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.